Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are Incontinence And Lymphedema A Side Effect Of Radiation Therapy Or A Sign Of IBS?

Yes, I have been diagnosed with stage 3 cervical cancer 23 years ago. The tumor was the size of a grapefruit. I was treated with 6 weeks of External Beam radiation therapy and then was hospitalized for 3 days with an Brachytherapy (Internal radiation therapy) and then they performed a radical hysterectomy. My concern is I have Lymphedema that sometimes flare up and recently I have been having incontinence happening. Could that be a side effect of all the radiation or could that be IBS symptom and can that be corrected with diet and exercise?
Mon, 25 Mar 2019
Report Abuse
General Surgeon 's  Response
Hello,

* The lymphedema is due to post radiation stricture or fibrosis of the lymphatic channels.
* The incontinence can be related to chronic cystitis, ureter or bladder problems secondary to previous radio or other current relevant symptoms.
* The management and curativity depend upon the clinical examination and evaluation of the severity with currently available diagnostic tools.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Are Incontinence And Lymphedema A Side Effect Of Radiation Therapy Or A Sign Of IBS?

Hello, * The lymphedema is due to post radiation stricture or fibrosis of the lymphatic channels. * The incontinence can be related to chronic cystitis, ureter or bladder problems secondary to previous radio or other current relevant symptoms. * The management and curativity depend upon the clinical examination and evaluation of the severity with currently available diagnostic tools. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Bhagyesh V. Patel, General Surgeon